Warfarin

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is it necessary to take Warfarin based on my blood report?

Query: Hello doctor, I have attached my blood report, my doctor suggested me Warfarin sodium daily and a skin-tight sock and he said that may be I have to take it for a lifetime. What would you suggest? Please reply as soon as possible.  Read Full »


Dr. Prakash H Muddegowda

Geriatrician, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: 1. It appears you have suffered from deep vein thrombosis. Due to this, your protein C and S values are low. 2. Once thrombosis has been seen, future risk of thrombus formation is present. 3. Yes, you will need to take W...  Read Full »

Can Coumadin be replaced with Aspirin?

Query: Hi doctor, My mother is 91 years old. She is currently taking 4.5 mg of Coumadin a day. She has developed a very itchy rash on most of her body. She has been on Coumadin for six years, but this dosage is particularly high for her. Her INRs were only showing 1.2 to 1.4, which is why it was increased ...  Read Full »


Dr. Prakash H Muddegowda

Geriatrician, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: No, as she was already on Coumadin (Warfarin) since a long time, it cannot be the cause of the rash. Aspirin and Coumadin have different methods of action and one cannot be used in place of another. Both may be used. A prefer...  Read Full »

If I have my first sexual intercourse while on warfarin, could it be dangerous and cause hemorrhage?

Query: Hello doctor,I am taking warfarin, and my INR is 2.8. I am a woman, and I am a virgin, I never had complete sexual intercourse involving penetration. My question is if I have my first complete sexual intercourse and lose my virginity while on warfarin, could it be dangerous and cause a hemorrhage?  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to the icliniq.com. Usually for thrombotic events, warfarin like anticoagulant drug prescribed with INR monitoring. Duration of therapy can be up to six months (only if risk if thrombosis high then life long anticoagulant is given). So for this six month while on warfarin you can d...  Read Full »

How long to continue taking anticoagulant after open heart surgery?

Query: Hi doctor, If I have had an open heart surgery, how long should I take Warfarin for?  Read Full »


Dr. Sukhvinder Singh

Cardiologist

Answer: Hi, Welcome to icliniq.com. It depends upon the cause for which the surgery is being done, and what open heart surgery is being done. And if you have any indication for long-term anticoagulation like atrial fibrillation (abnormal heartbeat). I can provide you more insights only after knowing the...  Read Full »

Which blood thinner is safe to be used in pulmonary embolism?

Query: Hello doctor, My father has been diagnosed with pulmonary embolism. What is the safest blood thinner he can use?  Read Full »


Dr. Rohit Jain

Cardiologist, Criticalcare Physician, Diabetologist, Endocrinologist, Family Physician, General Medicine Physician, Internal Medicine Physician, Pulmonologist, Sexologist

Answer: Hi, Welcome to icliniq.com. Pulmonary embolism is a serious condition. We need to deal with it on an urgent basis with higher levels of blood thinners. The safest one is, of course, the mild ones such as Ecosprin (Aspirin), but that is not the drug of choice in pulmonary embolism in acute stages....  Read Full »

Which anticoagulant is best to prevent stroke- Apixaban or Dabigatran?

Query: Hello doctor, My mum has had an ischemic stroke. She is currently taking Warfarin, Bisoprolol, Ramipril, and Furosemide. Despite the Warfarin at 5 mg, her INR is 1.7 (that is outside the therapeutic range). She is 41 kg and age is 76. She is being encouraged by her doctor to change the anticoagulan...  Read Full »


Dr. Kks

Hematologist, General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. As per the history, it looks like it is getting difficult to manage with Warfarin. Warfarin is notorious in terms of interacting with many other drugs and thereby it is difficult to achieve the target therapeutic level. So, now newer oral anticoagulants are used with...  Read Full »

Can there be any adverse side effects if minute amount of KZ lotion is ingested?

Query: Hello doctor, Recently, I applied KZ Lotion on my scalp. After washing my hands with soap, I ate food as I was hungry. I did not notice any lotion present on my hand but I suspect I had not washed my hands properly. I am currently on Warfarin. Could that minute amount of KZ lotion have adverse...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. This shampoo has antifungal agents. They are as such, not harmful if taken in very small amounts. Now, if by mistake you have consumed a small amount of it, I do not find any reason to worry, as slight systemic absorption of any lotion or cream ...  Read Full »

How to prevent clots and blockages after an ischemic stroke?

Query: Hello doctor, My 71 year old mother got a couple of ischemic strokes nearly two months ago. She was then given a strong blood thinning injection which led to a couple of blood vomits and a hemorrhage as well. During the hospitalization as well as afterward, she has been taking Pradaxa 110, etc. (pr...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I have gone through the files attached (attachment removed to protect patient identity). The clots which are found at so many places in the body are basically originating from the heart and being thrown into the body as she is post-MVR (mitral valve regurgitation) for...  Read Full »

What are the chances of bleeding from a sudden blow if I am on blood thinners?

Query: Hello doctor, I am on warfarin for life. Yesterday, while I was working in my house, I knocked the upper back part of my head on the marble roof of the window pane. It was neither a hard blow nor a soft one. It was medium. I did not feel any pain. I did not have any blackout but was stunned for two...  Read Full »


Dr. Chirag Solanki

General Surgeon, Neuro Surgeon, Spine Surgeon

Answer: Hello, Welcome to icliniq.com. Firstly, I would like to know the indication for which you were prescribed Warfarin. Secondly, 3.73 is a higher INR (international normalized ratio) than normally desired which usually is between 2 to 2.5 or 2.5 to 3 according to indications, in most of the cases. Now,...  Read Full »

What does positive lupus anticoagulant test mean?

Query: Hi doctor,I have recently been told my first test of antiphospholipid syndrome shows positive lupus anticoagulants. What does that mean for someone with no symptoms? I took Articaine and Phenphedrine the day before the test. Can an overdose cause the test to be faulty? I had four miscarriages so far...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. You have a history of four recurrent miscarriage and cause for that seems to be an antiphospholipid syndrome. Because of thrombosis secondary to antiphospholipid syndrome, miscarriage occurred. If you are on anticoagulant medication, then it could be a false result. But ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.